Childhood Diseases

Posted by: Wondering | 2008/08/26


9 Year old on Nuzak

Hi Doc,

I was wondering the psychiatrist advised the doctor to prescribed fluoxitine for my 9 year old daughter. The doctor decided that he is going to prescribe Nuzak and that is what the pharmacist gave me the generic medication according to them. I have been giving her the meds from Thursday evening. She has been having the most terrible nose bleeds constantly. When she wakes up before she goes to bed and even during the day at school. It just starts and the blood pours out. I have phoned the pharmacist and he said there is no link to the medication she is taking and the nose bleeds.

What should I do should I take her to the dr and could this be an effect of the pills because it only started since she has been taking the pills.

Would value your imput

Expert's Reply



Fluoxetine is definitely known to cause nose bleeds as well as other bleeding disorders. You must stop this medicine immediately as it causing your daughter's nose bleeds.I cannot understand why your pharmacist did not know about this side effect. In any case fluoxetine has to be used with very great caution in children under 18 years and only if it is absolutely necessary to precribe this medicine.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.